Alert archive / Alabama / Freeze Warnings in 2017
Freeze Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 19, 2017, 2:45 AM CST for 39 counties in Alabama. It took effect at Nov 19, 2017, 10:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 2:45 AM CST (08:45 UTC)
- In effect from
- Nov 19, 2017, 10:00 PM CST
- Expired
- Nov 20, 2017, 8:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS74 KBMX 190845 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 245 AM CST Sun Nov 19 2017 ...COLDEST AIR MASS OF THE SEASON TO IMPACT CENTRAL ALABAMA... .A strong cold front has pushed through central Alabama. North winds 10 to 20 mph will continue into Sunday afternoon, but quickly diminish after sunset. As the cold air settles into the area tonight and winds become calm, temperatures will dip into the upper 20s to lower 30s Monday morning. ALZ011>015-017>029-191700- /O.UPG.KBMX.FZ.A.0001.171120T0400Z-171120T1400Z/ /O.NEW.KBMX.FZ.W.0003.171120T0400Z-171120T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 245 AM CST Sun Nov 19 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST MONDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect from 10 PM this evening to 8 AM CST Monday. The Freeze Watch is no longer in effect. * TEMPERATURE...temperatures will drop to near or just below freezing by 10 pm tonight and last until 8 am Monday morning, with lows 26 to 31 degrees. * IMPACTS...temperatures at or below freezing could damage sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Temperatures at or below freezing could damage sensitive plants and vegetation. && $$ ALZ030>050-191700- /O.UPG.KBMX.FZ.A.0001.171120T0400Z-171120T1400Z/ /O.NEW.KBMX.FZ.W.0003.171120T0800Z-171120T1400Z/ Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Lee-Russell-Pike-Barbour- Including the cities of Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 245 AM CST Sun Nov 19 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CST Monday. The Freeze Watch is no longer in effect. * TEMPERATURE...temperatures will drop to near or just below freezing by 2 am Monday and last until 8 am Monday morning, with lows 30 to 32 degrees. * IMPACTS...temperatures at or below freezing could damage sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Temperatures at or below freezing could damage sensitive plants and vegetation. && $$
2 follow-up statements
420 WWUS74 KBMX 191815 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1215 PM CST Sun Nov 19 2017 ...COLDEST AIR MASS OF THE SEASON TO IMPACT CENTRAL ALABAMA... .A strong cold front has pushed through central Alabama. North winds 10 to 20 mph will continue into Sunday afternoon, but quickly diminish after sunset. As the cold air settles into the area tonight and winds become calm, temperatures will dip into the upper 20s to lower 30s Monday morning. ALZ011>015-017>029-200600- /O.CON.KBMX.FZ.W.0003.171120T0400Z-171120T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 1215 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST MONDAY... * TEMPERATURE...temperatures will drop to near or just below freezing by 10 pm tonight and last until 8 am Monday morning, with lows 26 to 31 degrees. * IMPACTS...temperatures at or below freezing could damage sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Temperatures at or below freezing could damage sensitive plants and vegetation. && $$ ALZ030>050-200600- /O.CON.KBMX.FZ.W.0003.171120T0800Z-171120T1400Z/ Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Lee-Russell-Pike-Barbour- Including the cities of Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1215 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... * TEMPERATURE...temperatures will drop to near or just below freezing by 2 am Monday and last until 8 am Monday morning, with lows 30 to 32 degrees. * IMPACTS...temperatures at or below freezing could damage sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Temperatures at or below freezing could damage sensitive plants and vegetation. && $$
212 WWUS74 KBMX 200409 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1009 PM CST Sun Nov 19 2017 ...COLDEST AIR MASS OF THE SEASON TO IMPACT CENTRAL ALABAMA... .A strong cold front has pushed through Central Alabama. As the cold air settles into the area tonight and winds become calm, temperatures will dip into the upper 20s to lower 30s Monday morning. ALZ011>015-017>029-201400- /O.CON.KBMX.FZ.W.0003.000000T0000Z-171120T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 1009 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY... * TEMPERATURE...temperatures below freezing should last until 8 AM Monday morning, with lows 26 to 31 degrees. * IMPACTS...temperatures at or below freezing could damage sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. Temperatures at or below freezing could damage sensitive plants and vegetation. && $$ ALZ030>050-201400- /O.CON.KBMX.FZ.W.0003.171120T0800Z-171120T1400Z/ Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Lee-Russell-Pike-Barbour- Including the cities of Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1009 PM CST Sun Nov 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... * TEMPERATURE...temperatures will drop to near or just below freezing by 2 AM Monday and last until 8 AM Monday morning, with lows 29 to 32 degrees. * IMPACTS...temperatures at or below freezing could damage sensitive plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. Temperatures at or below freezing could damage sensitive plants and vegetation. && $$ 08
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 19, 12:06 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 19, 12:06 AM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1206 AM CST Sun Nov 19 2017 .UPDATE... For 06Z Aviation. && .SHORT TERM... Several things to talk about late this afternoon. A strong cold front was rapidly approaching Central Alabama. The front has already entered northern Mississippi. It appears to be moving around 50 mph east southeast. This puts the front entering northwest areas just before 6 pm, near the I-59 corridor at 8 pm, Montgomery to Wedowee around 10 pm, and exiting the area by around midnight. This speed may slow a tad and these times may need to backed up an hour or so. Strong to marginally severe storms...a line of thunderstorms has developed along the leading edge of the front. Some pretty decent reflectivity gradients, bows and lewps are beginning to show up. At this time, our threat area of the northwest quadrant of Central Alabama looks good. Surface based CAPE has struggled but made it near 300, as dew points have risen into the mid 60s and temperatures jumped into the mid and upper 70s in places. Plenty of shear for some storm organization but we originally had doubts about the buoyancy. Too much shear and not enough buoyancy tips the updrafts over. At any rate, expect a few marginally severe storms in the northwest quadrant between 530 pm and 8 pm. The threat will be wind gusts in the 40-60 mph range. The storms should weaken as they progress eastward. Wind gusts outside storms...a strong pressure gradient has set over the Deep South. Winds above the surface have also increased. Daytime heating and mixing of the atmosphere has lead to wind gusts. These wind gusts may reach 35 mph or more roughly north of a line from Aliceville to Wedowee, where a Wind Advisory is currently in place. Elsewhere, gusty winds are expected but the winds will be slightly less. The strong winds will begin to subside west to east starting around 10 pm and diminishing by 3 am. It looks like a good bet that large part of Central Alabama will experience freezing conditions as high pressure settles in Monday morning. At this time, lows will range from near 25 to near 33 degrees. A Freeze Watch has been issued for all of Central Alabama. 75 Previous short-term discussion: Added Wind Advisory due to slightly increased winds above the surface and potential mixing into this layer below a subsidence inversion. A few wind gusts possible in the 35 mph range north into the overnight hours. The winds will subside behind the front west to east after 10 pm. This threat resides mainly across the north, north of a line from Aliceville to Wedowee. Still breezy south and will monitor conditions into the evening hours there. There is a small risk of a strong to severe storm this afternoon and evening. A somewhat typical high shear and low cape environment expected, with limited overall moisture and buoyancy. Will mention a few wind gusts into the 60 mph range of some storms can get going. This threat area is roughly north of a line from Aliceville to Birmingham to Oneonta. 75 Previous short-term discussion:Today and Tonight. A wide range of temperatures early this morning with lower 60s across west Alabama and mid 40s across east Alabama. Warm air advection has increased significantly for areas along and west of Interstate 65 where southerly surface winds have been running 5 to 10 mph. Low clouds have also developed for areas across east Mississippi and western Alabama. No rain was currently indicated across the region as the air mass is still relatively dry with precipitable water values around one inch. A few showers may develop by late morning across northwest Alabama due to strong warm air advection and increasing low level moisture. Most of the shower and thunderstorm activity will be confined to near the surface front due to a strong pre-frontal upper level inversion. The surface cold front will enter Marion and Lamar counties late this afternoon and quickly track southeast, reaching Troy near midnight tonight. Thunderstorm activity looks very limited ahead of the surface front due to weak mid level lapse rates and CAPE values struggling to reach 500 J/KG. Any thunderstorms that may develop will likely be north of I-59. The rain will end within one or two hours after fropa, so rainfall amounts will be mostly under one-quarter of an inch. 58/rose .LONG TERM... Sunday through Saturday. The cold front is well to our southeast by Sunday morning, so expect clear skies as high pressure builds in with the colder air mass. The center of the surface high slides eastward through the ArkLaTex and into the TN River Valley Sunday night into Monday morning. Models are in pretty good agreement with the center moving across North- Central AL by sunrise Monday morning. This will lead to clear skies and calm winds across the area, allowing for very efficient radiational cooling. Expect much of the area to drop to near or below freezing early Monday morning with the coldest temperatures (mid to upper 20s) in the northern counties. With increasing model agreement in the setup, I will continue mention cold weather impacts in the HWO and increase the confidence. After discussions with neighboring offices, will hold off any freeze watch or warning products for now, as we're still 48 hours out. The high pressure shifts eastward towards the Carolinas during the day Monday. Another longwave trough deepens across the Eastern Plains Monday night into Tuesday. Both the GFS and ECMWF pick up on a weak impulse ejecting out of the base of the trough Tuesday morning. This impulse moves through Central AL fairly quickly, and without much moisture return, I'm not convince we'll see any rain activity out of it. However, have included at least a slight chance of showers south and east of the I-85 corridor Tuesday just in case. As we get into the second half of the week, the forecast becomes somewhat of a headache. Overall, the synoptic setup is a highly amplified pattern with a deep trough over the Eastern US and a ridge over the Western US. An impulse moves through the trough into the Southeast US on Wednesday, and the models have not handled the evolution of the trough and this impulse very well. The GFS, which had been showing a phased trough moving through now shows a cutoff low developing in the northern Gulf of Mexico and sliding eastward into Southern GA. The ECMWF, which had been showing something similar now shows a phased trough moving through with high pressure quickly building in behind. Now, remember that most of this week we're under northerly or northeasterly flow, which limits our moisture return. Under normal circumstances, this would make me lean on a dry forecast. The GFS solution, however, has a fairly strong surface low developing in the Eastern Gulf of Mexico, which as it slides into Southern GA, could lead to enough wrap-around moisture to cause light shower activity in our southeastern counties. Essentially, the forecast comes down to (1.) if (or where) a low develops along the coast and (2.) how strong the low is if it forms. If a surface low does not form, or if it is weak, expect mostly dry conditions through the holiday weekend. If a surface low does form and can pull in enough moisture, expect some light rain showers Wednesday night through Thursday before high pressure again builds in Friday into Saturday leading to a dry start to the weekend. For my forecast this morning, I have edged drier given the lack of substantial moisture return, but kept a slight chance of showers south and east of the I-85 corridor on Thanksgiving just in case. Confidence remains low in the forecast from Wednesday night through Saturday, so expect changes as models hopefully become more consistent. 25/Owen && .AVIATION... 06Z TAF Discussion. There are only a few rain showers left near MGM/TOI, possibly for 2-3 hours at best. Gusty northwest winds will be possible behind the storms post front. There could be a slight lower of winds as we head toward sunrise, but still higher than normal. Skies clear out during the late night hours behind front going VFR before sunrise. Winds will be northwest and gusty at times during the day on Sunday with tight surface pressure gradients behind the front across the area, but should start to lighten after sunset on Sunday as the surface ridge builds across the Deep South. 08 && .FIRE WEATHER... Windy conditions will continue ahead of a cold front. The front passes through tonight with winds remaining gusty behind the front. Winds will subside from west to east between 10 pm and 3 am. Rain chances are high areawide, but the rain amounts will be a quarter inch or less and the rain chances will only last 2-3 hours in any one location. Dry and colder air moves in behind the front Sunday and Monday. Relative humidity values drop into the 30s Monday afternoon. 75 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 39 50 27 57 35 / 0 0 0 0 0 Anniston 40 51 28 59 38 / 0 0 0 0 0 Birmingham 41 51 31 58 40 / 0 0 0 0 0 Tuscaloosa 41 54 29 59 38 / 0 0 0 0 0 Calera 40 53 29 58 38 / 0 0 0 0 0 Auburn 43 53 32 59 44 / 20 0 0 0 0 Montgomery 45 56 32 60 41 / 20 0 0 0 0 Troy 45 57 32 61 42 / 20 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Freeze Watch from Sunday evening through Monday morning for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Wind Advisory until 3 AM CST Sunday for the following counties: Blount...Calhoun...Cherokee...Clay...Cleburne...Etowah... Fayette...Jefferson...Lamar...Marion...Pickens...Randolph... Shelby...St. Clair...Talladega...Tuscaloosa...Walker...Winston. && 75/58/25/08
Hazardous weather outlook, Nov 18, 7:35 PM CST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 735 PM CST Sat Nov 18 2017 ALZ011>015-017>050-200445- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 735 PM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Tonight. Breezy conditions are expected both ahead of and behind a cold front. Sustained winds of 15 to 20 mph with gusts 35 to 40 mph are expected. These winds will be mainly north of an Aliceville to Birmingham to Wedowee line. Elsewhere, winds will still be gusty but under 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Cold air moves into the area with near or below freezing temperatures possible across much of Central Alabama Monday morning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Nov 18, 8:48 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG LEESBURG 34.18N 85.76W
11/18/2017 CHEROKEE AL EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN ACROSS THE
COUNTY. RADAR ESTIMATED WINDS AROUND 40 MPH.
TIME ESTIMATED.
&&
TGLocal storm report, Nov 18, 8:50 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG GADSDEN 34.02N 86.01W
11/18/2017 ETOWAH AL EMERGENCY MNGR
SEVERAL TREES DOWN IN THE GADSDEN AREA AS
WELL AS ACROSS THE WESTERN PORTION OF THE
COUNTY. RADAR ESTIMATED WINDS 40-50 MPH.
TIME ESTIMATED.
&&
TGLocal storm report, Nov 18, 8:54 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG ALABASTER 33.24N 86.82W
11/18/2017 SHELBY AL EMERGENCY MNGR
SEVERAL TREES DOWN IN/AROUND THE ALABASTER
AREA. RADAR ESTIMATED WINDS AROUND 40 MPH.
PEAK WIND GUST AT THE SHELBY CO AIRPORT WAS
38 MPH. TIME ESTIMATED.
&&
TGLocal storm report, Nov 18, 9:00 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
900 PM CST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG ONEONTA 33.95N 86.47W
11/18/2017 BLOUNT AL FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN THE ONEONTA, LOCUST
FORK AND SNEAD AREAS. RADAR ESTIMATED WINDS
UP TO 50 MPH. TIME ESTIMATED.
&&
TGSpecial weather statement, Nov 18, 9:42 PM CST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
942 PM CST SAT NOV 18 2017
ALZ037-038-043>047-049-190445-
Pike AL-Lee AL-Tallapoosa AL-Montgomery AL-Macon AL-Bullock AL-
Elmore AL-Chambers AL-
942 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR PIKE...SOUTHEASTERN ELMORE...
LEE...BULLOCK...MACON...SOUTHEASTERN TALLAPOOSA...CHAMBERS AND
MONTGOMERY COUNTIES UNTIL 1045 PM CST...
At 941 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Veasey Creek Park to near Georgiana. Movement
was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montgomery, Auburn, Opelika, Troy, Tuskegee, Valley, Wetumpka,
Lanett, Tallassee, Union Springs, Dadeville, Brundidge, Camp Hill,
Notasulga, Midway, Goshen, Smiths, Meadville, Milstead and Lafayette.
LAT...LON 3179 8615 3179 8620 3196 8618 3196 8630
3205 8631 3205 8641 3227 8645 3247 8631
3309 8525 3265 8511 3251 8500 3251 8506
3247 8506 3247 8533 3241 8533 3241 8543
3202 8543 3199 8559 3162 8574 3162 8618
TIME...MOT...LOC 0341Z 310DEG 35KT 3300 8521 3160 8678
08Special weather statement, Nov 18, 10:20 PM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1020 PM CST SAT NOV 18 2017
ALZ048-050-190515-
Russell AL-Barbour AL-
1020 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR AND RUSSELL COUNTIES
UNTIL 1115 PM CST...
At 1020 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bleecker to 6 miles southeast of Glenwood.
Movement was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Columbus, Phenix City, Eufaula, Clio, Hurtsboro, Clayton, Louisville,
Tyler Crossroads, Hawkinsville, Uchee, Spring Hill, Blue Springs
State Park, Osco, Richards Crossroads, White Oak, Doster, Russell
County Sports Complex, Gaino, Seale and Comer.
LAT...LON 3213 8506 3202 8505 3189 8513 3176 8513
3174 8521 3170 8522 3171 8541 3162 8542
3162 8575 3199 8559 3202 8543 3238 8543
3241 8533 3247 8533 3247 8506 3251 8506
3251 8500 3242 8496 3233 8501 3226 8489
TIME...MOT...LOC 0420Z 308DEG 36KT 3258 8512 3163 8608
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:09 PM CST | Special Weather Statement | BMX | Walker | 36 min |
| Nov 18, 6:11 PM CST | Special Weather Statement | BMX | Pickens | 49 min |
| Nov 18, 6:36 PM CST | Special Weather Statement | BMX | Blount, Jefferson | 54 min |
| Nov 18, 6:42 PM CST | Special Weather Statement | BMX | Greene, Hale, Sumter, Tuscaloosa | 63 min |
| Nov 18, 7:03 PM CST | Special Weather Statement | BMX | Etowah, Jefferson, St. Clair, Shelby | 57 min |
| Nov 18, 7:18 PM CST | Special Weather Statement | BMX | Bibb, Hale, Marengo, Perry | 57 min |
| Nov 18, 7:44 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Coosa, Talladega | 61 min |
| Nov 18, 7:50 PM CST | Special Weather Statement | BMX | Autauga, Chilton, Dallas | 55 min |
| Nov 18, 8:33 PM CST | Special Weather Statement | BMX | Chambers, Elmore, Randolph, Tallapoosa | 57 min |
| Nov 18, 9:42 PM CST | Special Weather Statement | BMX | Bullock, Chambers, Lee, Macon, Montgomery, Pike | 63 min |
| Nov 18, 10:20 PM CST | Special Weather Statement | BMX | Barbour, Russell | 55 min |
Nearby
Freeze Warnings in Alabama, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.